"Where there is creativity, there is hope." ~ Donna Karan




The sexy side of shooting up

by - Monday, January 23, 2012

Humira has been in my system for thirteen weeks now. I'm quite proud of myself for putting up with the side effects for this long, although, pain didn't give me much of a choice.

Mouth sores and ulcers, dizziness, nausea and just generally feeling unwell isn't pleasant. After one injection I even lost feeling in my tongue for two days!

I've taken to self injecting like a duck to water. My GP asked how I was finding it and I told her it was great fun.

And no, I wasn't being sarcastic.

It's a fortnightly injection, so it's not that bad, although, sometimes it can sting like a bitch but hearing (and feeling) the solution going in is just so cool.

This bruise is quite fun too.


Sexy, huh? Sadly, the camera doesn't capture the fullness of its awesomeness.

It has the colours of the rainbow- blue, yellow, purple, red!

Yeah, I know, like Justin Timberlake, I too am bringing sexy back.

This is the first time a bruise has broken out. I did my injection no differently, yet this bruise says otherwise. According to the long list of side effects bruising is common. Apparently I'm normal. NORMAL. Ha!

It has been just over two weeks since I got this fine bruise and over the weekend I had to shoot up again. This time round I have a lovely red round patch at the injection site. So now I have a bruise that's refusing to fade on one side of my stomach and a red patch on the other side. And the annoying thing about this drug is that it slows down the healing process as it is an immuno-suppressant. My dream of wearing a hot red bikini this summer is officially fading.

Is Humira helping? Yes, yes and YES! I know this because I've been able to get back into exercise without sending pain shooting down my spine, I've been able to drive without it flaring the pain, I no longer wake up in the night with pain coursing through my chest and I've also been able to reduce my Prednisolone dosage a bit.

I am STOKED! Words cannot express how happy I am.

I must admit that at first, I had my doubts that it would do anything for my pain, after all, I was told not to expect miracles. I've been informed that it can take up to three to six months to experience the full benefit of Humira, but at thirteen weeks I'm already seeing significant results.

My rheumatologist is confident that with more time this drug will be a success. I sure hope so. It would be nice to be able to stop taking Prednisolone, lose a few kilos and return to my normal weight.

I wish I could say that I am feeling spectacular too, but I'm not. Most days I feel worse than cow poo. Some days I feel okay, then others I feel down right rotten- feeling unwell, weird, light headed, dizzy, distant, faint and weak. This feeling, I've noticed gets worse with prolonged standing or walking, which is making things mighty difficult.

Since taking Humira I've noticed an increase in fatigue and brain fog too, which is incredibly frustrating. Some days are really hard. I'm trying to figure out if it's CFS related, side effect induced, or another medical problem entirely. Initally I thought it had to be Humira for sure because all of this started happening after my first injection, but maybe it's just a coincidence. I would have thought side effects would be settling down by now.

Fatigue and brain fog is nothing new so I'll just have to adjust to the increase and find new ways to try and manage it, but the weird, faint and weak feeling I have has alarm bells ringing. I did consult my GP about it as I had read that Humira can do weird things to your blood pressure. Surprise, surprise everything is fine including blood tests. Fine. Pfft. This feeling is not fine!

My GP asked if I preferred the pain or this new weird feeling. I'd have to say I much prefer feeling yucky but the bummer is I still can't go back to work feeling like this. Study doesn't feel achievable either with placement and all that. How am I suppose to work with children when I feel like this?

Drugs. They help one thing, and yet they create another problem.

"Drugs are like the banks. They charge you interest."

I couldn't agree more with my GP.

But if this is how I have to feel to have horrible back and chest pain under control, I'll take it. Thanks. It's an improvement. Yes, I still hurt like heck and yes I still feel unwell but my pain has been halved, and for that I am so thankful.

There's nothing really sexy though about grabbing a fistful of flesh and injecting a strong solution into your body.

I don't mean to impress you but I have a sharps container in my closet.



*** Post script: It seems Mr Arthritis isn't happy with the decreased dose of Prednisolone anymore {sigh}. I've had to up the dose again and will be off to my Humira review appointment next week. Even though it's one step forward and two steps, sometimes even three back, I'll keep reminding myself, the world is my oyster. The world is my oyster.








_____________________________________________________________

Did you know you can connect with Miss Chronically Creative on facebook or twitter? Come celebrate all things creative!

You May Also Like

6 comments

Contact Form

Name

Email *

Message *

INSTAGRAM @chaptercreativity #chaptercreativity